Announcement

Collapse
No announcement yet.

Update after 1st BEP

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Update after 1st BEP

    Hey friends,

    I wanted to give an update after my first two weeks of chemo - aka almost 1 complete cycle of BEP.

    The first week is 5 days a week of IV's for 3-to-4 hours a day. It just made me tired, but no nausea. In fact, after completing my 5th day of IVs on a Friday, I was able to get up Saturday morning and go on the air at the radio station for two hours. So I felt pretty good about that. This past week was just one quick injection of Bleo, and this week will be the same thing--just the quick injection. Then I'll start cycle 2, with the full 5 days of IV's, on the 29th.

    Here is what I'm noticing so far, and tell me if your experiences have been similar or not:

    -Fatigue. I am generally tired all the time, especially after the dinner hour. This is somewhat constant, but really hasn't completely halted my life.

    -Irritability. I found that early on I was a real crab, and this puzzled me, because that's not normally part of my personallity. I emailed Dr. Einhorn and he told me that irratability, mood, and energy swings would be a side-effect of the dexamethosone--which I'm being given for nausea.

    -Ringing in my ears and diminished high-frequency hearing. I've read numerous reports of this being from cisplatin. Again, I wanted some reassurance that this wasn't going to be permanent. Dr. Einhorn told me that in the thousands of TC patients he's seen, he's never known anyone under 40 who's had permanent hearing loss with cisplatin.

    -Things Taste Different. I understand this is pretty common.

    -Sores in my mouth and tounge. I'm a little concerned about this, because this has developed in the last couple days, and I haven't had a chance to talk to the doctor yet. Needless to say, my tounge looks like something out of Swamp Thing. (sorry if that's TMI!).

    -I had two days of intense diarrea and feeling very flu-like during the middle of this week that I can't explain. Since I'm not doing heavy chemo right now, they pulled me off the anti-nausea meds. But the diarrea was still a surprise. I did have a slight fever, but wasn't alarmed because it was only 99. The problem passeed and I have felt pretty good yesterday and today. Any explanations?

    -Still haven't lost my hair.

    So that's the update. Thanks for your feedback and support.

    --Bri
    BrianE
    Muncie, IN
    Ultrasound/LeftOrch 5/2006
    Surveillance
    CT Scan showed 5X2cm Mass 9/2007
    3XBEP 10/8/07 - 12/3/07
    Receiving treament from Einhorn in Indianapolis

  • #2
    Yes, yes, yes, yes and yes. Russell is not the gouchy type...got grouchy. Ate mexican food after his first chemo...no problem...when it did start catching up with him...it was later in the day and later in the treatments. He drank tons of water. The oncology pharmacist...who I will respect until my dying day helped him with the ever changing nausea. Some weeks Russell only wanted green salads, the next week he couldnt even look at a green leaf. We hopped to the store early in the morning sometimes, just to go buy what sounded good in the moment. Worse than pregancy!!! Each step gets you closer to the end...just like these races the guys here do. Gets pretty tiring, but there is an end. Take care, Sharon
    Click here to support my LIVESTRONG Challenge with Team LOVEstrong.

    Comment


    • #3
      Hi Brian,

      My son is also a Brian E. I think what you're experiencing is a pretty typical response to chemo. My son didn't have the Bleo shots so I can't tell you from his experience, but I believe I've read others who had a fever and flu like symptoms from the Bleo. I could be wrong, but I'm sure someone who has gone through BEP will be able to help you.

      I don't think any of the guys didn't complain of being tired. It seems to come with the treatment. And I think there is a mouthwash that can help with the mouth sores, but I don't know its name. You can probably expect your hair to start falling out during the second round.

      Please make sure to baby yourself as you advance in your cure. Drink constantly and eat whatever appeals to you. And don't be shy about letting the chemo nurses know exactly what you're feeling, physically and emotionally. There are drugs for just about everything!!

      And most of all, hang in there. You have a lot of friends on this site and
      all are willing to lend an ear and a cyber hug!!

      Diane

      Comment


      • #4
        Russell's hair loss came on the 2nd round. He still looked so cute...I told him he should model for cancer posters. A nice pair of sun glasses and he enjoyed his new look. I forgot to mention to watch for a dry cough. With Bleomycin there is an odd toxic reaction in a very few people that needs to be watched for. Dry cough is the first symptom. It is listed in any documents that they might have given you. Nothing to lose sleep over, but if the cough arrives, tell you doctor as soon as you notice it. Sharon
        Click here to support my LIVESTRONG Challenge with Team LOVEstrong.

        Comment


        • #5
          Brian:
          All of your sympyoms are normal. They stink but their normal. Next will be the hair loss, all of your hair.
          Son Jason diagnosed 4/30/04, stage III. Right I/O 4/30/04. Graduated College 5/13/04. 4XEP 6/7/04 - 8/13/04. Full open RPLND 10/13/04. All Clear since.

          Treated by Dr. Rakowski of Midland Park, NJ. Visited Sloan Kettering for protocol advice. RPLND done at Sloan Kettering.

          Comment


          • #6
            Brian:
            Do you have a regular show schedule? I know your NPR show is broadcast via the net and I would love to give it a listen.
            Son Jason diagnosed 4/30/04, stage III. Right I/O 4/30/04. Graduated College 5/13/04. 4XEP 6/7/04 - 8/13/04. Full open RPLND 10/13/04. All Clear since.

            Treated by Dr. Rakowski of Midland Park, NJ. Visited Sloan Kettering for protocol advice. RPLND done at Sloan Kettering.

            Comment

            Working...
            X